# SDR DMV2002F00000

- Difficulty date: January 21, 2002
- Submitted: February 6, 2002
- Operation: Air carrier
- Aircraft: N81HR
- Make and model: Cessna 421B
- Aircraft serial: 421B0651
- Engine: Cont GTSIO520H
- System (JASC): 8010 · Engine Cranking
- Part: Bearing
- Part number: 680468T
- Condition: Failed
- Location: Starter Adapt
- Part time: 608 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER ADAPTER HOUSING MAIN BEARING FAILURE,  RESULTS IN EXCESSIVE PLAY TO REAR ENGINE GEAR ASSEMBLY ADVISE UPGRADING TO BETTER STYLE OF BEARING DESIGNED FOR BETTER LOADS.  PROVIDE A 500 HOUR INSPECTION THAT MIGHT REQUIRE REMOVAL AND INSPECTION OF BEARING TO PROVIDE BETTER SAFETY MARGIN.  THIS UNIT HAD ALL UPDATES PRIOR TO FAILURE.  HAVING A SPINNING VISCOUS DAMPENER MAY HAVE HAD SOMETHING TO DO WITH ADDED VIBRATION CAUSING BEARING FAILURE.
